MDJunction - People Helping People
 
Ask a Question
04/23/2012 03:54 PM

Cabergoline problems- is there any alternative?

daisydee
Posts: 22
Member

Hi All,

I have been taking cabergoline for the past couple of months to treat my 13 mm prolactinoma. I had some really disturbing side affects- like vivid hallucinations, heart palpitations and I kept fainting all the time- which has just become worse and worse. Anyways, I tried to stick with it despite the side affects but I ended up in the hospital and the doctor there took me off it straight away. Unfortunately, my specialist was away but I am going to see her next week. I know that she wants me to stay away from Bromocriptin and she cant put me back on the cabergoline, but I was wondering if there are any other therapies/medications out there that have been successful. I dont particularly want to go have surgery- but I get the feeling thats what she will suggest.

Many thanks

Reply

04/27/2012 01:03 PM
escinkc
 
Posts: 195
Member

Why not the bromocriptine? Seems like that is what you should do WAY before you consider surgery. If the prolactinoma is not causing mass-effects such as vision problems, medicinal therapy is by far the best choice and you should really press your doc as to why bromocriptine is not something you can take.

04/27/2012 04:25 PM
daisydee
Posts: 22
Member

Thank you so much for your reply. When I had my initial appointment with my doctor, she said to me that she didnt want me to take bromo as I had a pre disposition to mental illness, and that I am unlikely to have as many side effects with the carbergoline? I am also alone with a toddler for months at a time and there is no way I am going to be putting my sons life at risk. I was just hoping that there was some sort of medicine that was successful that does not contain dopamine. That seams to be what causing the mental issues. I have never experienced anything as terrifying as what was happening to me whilst I was on the cabergoline. Imagine the worst nightmares you ever had, playing out over and over again in real life.

I don't think I am prepared to take the risk of that happening with the bromo too. I was just hoping I could have some suggestions to give to my doctor to try as I agree, surgery should be the last resort. I see a specialist on monday- as my normal specialist is on holidays for the nnext few months, I wanted to arm with as much info as possible before I see the temporary doctor.

Thank you again for your reply.


05/22/2012 02:47 AM
Jaityera
Jaityera  
Posts: 49
Member

Hi daisydee, what did your specialist say? I have had 2 surgeries last one in 2008 and both the cabergoline Nd bromocriptine have horrible side effects with me. I just recently found that my tumor is back and still a macro size and was wondering if your specialist had other alternatives

05/23/2012 10:12 PM
desertrose
 
Posts: 31
Member

Hi daisydee,

One alternative med is quinagolide(norprolac). I took bromocriptine for 4yrs...it worked and my tumor shrunk entirely;side efffects were awful though.I was tumor free for 8 yrs before it came back.On norprolac now, a kinder drug with much less side effects. So far,it has also been shrinking my tumor at a faster rate than bromocriptine.


06/08/2012 09:32 PM
daisydee
Posts: 22
Member

Hi Guys, Thanks so much for your replies and sorry for the delay- its been a while since I have been online! I spoke with my specialist, he advised me that as I had such problems with the cabergoline, he seemed to think no matter what I took, I would have the same issues as all of the alternatives were dopamine based (?) and that is what is causing my mental issues. He has recommended I go down the surgery road . I am now on an 18 month waitlist to get a consultation with a neurologist (oh yay). Thanks for your suggestion Desert Rose! Smile

06/18/2012 07:20 PM
sjwag09
sjwag09  
Posts: 7
New Member

I have been on cabergoline for 7 months now, have been experiencing some side effects that have been making me feel ill the day that i take them and the day after. It's been making me difficult to work and the side effects besides feeling ill, are starting to show at work. Mentally and physically. I stopped taking cabergoline for about 1 month and started taking it again due to the side effects per my Endo, the side effects went away, but now they are back full force. Not sure if I should just suck it up and stay with it or if there is an alternative treatment to shrink my 9mm pituitary adenoma that I was diagnosed with in November of 2011.

Sarah

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved